How long will it take for my moon face to disppear?

I am weaning off prednisone. I was just wondering if anyone knows how long does it take for the moon face to return to normal. Or will it? I am on 5mg now. My doctor said to stay for 1 month at 5 then every other day for a month. He originally said to syop after 2 weeks but I am having too many symptoms.

Report post

17 replies. Join the discussion

You mean you don't like the moon face? ;-) In Japan children born with a full moon face are consider lucky, not that that will make you feel any better about it.

I got the full moon face, buffalo hump, and thirteen months pregnant look while I was on prednisone. It does goes away in time. It's not the same for everyone so be patient. Try to watch what you eat, stay hydrated and, if possible, get a moderate amount of exercise.

Be patient, things should improve. I think your doctor is probably being very wise in his approach to tapering. You are less likely to suffer withdrawal symptoms in a slow gradual weaning.

Report post

Agreed...tapering does reduce withdrawal side effects. I noticed that my moon face began to go away pretty quickly. You'll get there and before you know it you'll recognize yourself in the mirror again. I can tell you that was a really nice feeling. :.)

Report post

I have worked as a nanny for 17 years. I went to see a past family the other night and the 6 year old looked at me as I came through the door. "I don't remember you looking like you". Last night I was helping my nanny organization do a charity dinner and the nannies commented on my puffy face. Tomorrow I have a job interview and I don't feel at all confident. Last week I had a job interview, thought the interview went great but the Mom kept asking about food and my beliefs on healthy eating.

Report post

I just need to interview in Japan I guess.

Report post

Well my dear I have weined off of Medrol (a kinder form of prednisone) LOL. you made me realize that I should change my profile pic to reflect currently no moon, pie face....I had to diet to jump start my system after weining off. I lost 25 lbs and was dillegent for 35 days....and no more moon face! your body may not know what to do so.... do something different and you can get rid of it.

Good luck, stay positive and take one day at a time.

Report post

Rochelle,
Your profile picture is beautiful....moon face or not!

And Colorado-Nance...it isn't your fault you have a moon face....it's just the drugs. Wear it with pride! You will do fine on your interview if you focus on your skills. Be patient and give it time. Good luck!!!!!!

Zoey

Report post

Everyone is different. It depends on how high of a dose you were on and how long you were on it. I saw a significant decrease within a few months but it took 2 years for my moon face to fully go away. I am still on a maintenance dose of 5 mgs per day.

Report post

I was on pred for about 3 years. It took about 16 months to lose the weight gained and for the moon face to go away. The shape of my abdomen changed while on pred and even though I have lost a significant amount of weight, my abdomen still looks huge compared to the rest of my body.

Report post

mine took nearly 2 years off the prednisone . I fought so hard to stay off it tooo. God help ya. The moon face i carried could have been used as the jimmy dean sausage sun lol

Report post

I know the feeling Heidi. When someone would say something about my face filling out all I could think to say was yeah, I've got face all over the place!

Report post

I was on Prednisone for 23 weeks and it took about two months for the moon face to go away once I stopped taking it. Didn't feel like it was ever going to go away at first. We're all different with how we react to it.

Report post

Moon face :D goes away pretty quickly depending on your normal dose of steroids, I have had my dose put up and down over the last year and once i drop below `10mg the puff face goes away, but i have been on steroids since 2005 except for when i was pregnant so I suppose my body is kind use to it.... the moon face goes away but the extra weight!!!! you gotta really work to get rid of it ..... the lovely pregnant look ... I was asked loads of times when i was due.....not very nice but the joy of saying i'm not and have someones face drop...eased my pain.....(sorry that's kinda mean)
Hope it goes away soon for you, Its horrible, but at least you know the lower the dose the more it will go !!

Report post

Had the interview and did my best. So now a wait and see. Only thing said was that the Dad said I looked different than my picture. He said "you have a different hair cut" right.

Report post

Good luck! If they don't hire you it won't be because of your "moon face"....only that there was someone more qualified but I'll keep my fingers crossed the job is yours!!!!!!

Report post

Ive been on predisone since Aug of 2010 and they are trying to taper me now. The lowest I have ever been is 20 and I am now trying 15 but sometimes this kicks me right into a flare. So lets hope and this isn't my moon face....my moon face looks like a squash with a wide base.....or jabba the hut. I can tease its ok... this moom face has taught me a lot about life.

Report post

My son was on prednison for 8 months gained 22 kilo's after 6 months pred free he lost 25 kilo's and now 8 months later he lost 28 kilo's no dieet but after pred he got MTX maby because of the MTX he has no hunger.

Report post

I found the MTX makes me sick to my stomach as well. I hope my pounds shed as well as your sons did. I hate being over weight like I am now. Its not a good feeling on top of having Sarc. I am hoping both MTX and Remicade stops this soon!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support FSR

Help the Foundation for Sarcoidosis Research reach its goals and support people like yourself by making a donation today.

Donate to the Foundation for Sarcoidosis Research

Discussion topics

Help and information from FSR

Sarcoidosis and the Body
Sarcoidosis is a "multiorgan" disease - meaning it almost always involves more than one organ. It's unpredictable and affects different people in different ways.

You can learn about the ways in which sarcoidosis affects the body in FSR's Sarcoidosis and the Body brochure.

Community leaders